MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 3/10MM; FIXED TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 3/10MM; FIXED TIBIAL INSERT
Model Number 02.07.0310PSF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09 june 2021: lot 2002996: (b)(4) items manufactured and released on 29-july-2020.Expiration date: 2025-07-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.
 
Event or Problem Description
During tka, the insert locking screw broke in 2 parts.One part was in the liner pe and the other part in the tibial baseplate.The surgeon removed all the parts of tibial components (liner, tibial baseplate, and extension stem) and replaced them with same size.A 6 nm revision screwdriver has been used.
 
Additional Manufacturer Narrative
Information that the device was available was received on 03-august-2021 (previously it was reported that the item was not available).Device received on 09-august-2021 and analyzed on (b)(6) 2021.Visual inspection performed by r&d project manager.Intra-op breakage of the screw that secures the liner on the tibia baseplate.The screw broke in 2 parts.One remained inside the tibial tray already cemented on the bone with no possibility to be removed.For that reason, the surgeon had to replace all the tibial hardware and replace it with a new one.Also the femoral component was replaced with a new one.The screw broke because the surgeon used the wrong screwdriver to tighten it on the baseplate.The correct screwdriver to be used has a tightening torque limited at 3,5nm.It is the only screwdriver available for primary surgery.The used screwdriver has a limit tightening torque at 6nm and is usually available for revision surgery (used to secure longer stems on the components).It is not known the reason why this screwdriver was available for a primary procedure.The event is not related to a faulty device.

Brand Name
GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 3/10MM
Common Device Name
FIXED TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12107465
Report Number3005180920-2021-00533
Device Sequence Number14579928
Product Code JWH
UDI-Device Identifier07630030817069
UDI-Public07630030817069
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2025
Device Model Number02.07.0310PSF
Device Catalogue Number02.07.0310PSF
Device Lot Number2002996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight85